Drought, Marion
- When
- June 1, 12:00 AM CST to June 3, 6:00 AM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Several storm systems across Central Alabama brought improvement to the drought that had begun in the Spring of 2007. Areas in the northwest, including Marion, Winston, Fayette, and Walker Counties were removed from the Severe Drought (D2) designation on June 3.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Several storm systems across Central Alabama brought improvement to the drought that had begun in the Spring of 2007. Areas in the northwest, including Marion, Winston, Fayette, and Walker Counties were removed from the Severe Drought (D2) designation on June 3.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 31, 11:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 AM CDT SUN JUN 1 2008 .UPDATE...UPDATED FOR AVIATION DISCUSSION. && .DISCUSSION... UNSEASONABLY WARM...SUMMER LIKE CONDITIONS WILL RETURN MORE TOWARDS NORMAL OVER THE NEXT 18 TO 24 HOURS. A WEAK COLD FRONT IN COMBINATION WITH UPPER LEVEL IMPULSES...AND A MOIST UNSTABLE AIR MASS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF CENTRAL ALABAMA DURING THE DAY ON SUNDAY. THUNDERSTORMS UPSTREAM OVER THE MIDWEST WILL BUILD SOUTHEASTWARD OVERNIGHT...AND COMPLICATE THE WEATHER FORECAST EARLY TOMORROW WITH CONVECTIVE REMNANTS AND OUTFLOW BOUNDARIES COMING INTO PLAY. ALTHOUGH THE FRONT WILL SLOWLY DRAG THROUGH THE FORECAST AREA DURING THE DAY SUNDAY...CONFIDENCE IN THE EXACT TIMING OF SHOWERS AND THUNDERSTORMS IS LACKING. THE BIG QUESTION WILL BE IF THE OVERNIGHT THUNDERSTORMS/MCS WILL MAKE IT INTO THE NORTHERN PORTIONS BY MORNING...OR IF THEY ARE WEAKENED AND DISSIPATING...AND INHIBIT CONVECTION IN THE MORNING. EITHER WAY...FAIRLY CONFIDENT MOST OF THE AREA SHOULD SEE SCATTERED SHOWERS AT SOME POINT. OVERNIGHT TEMPS FAIRLY STRAIGHTFORWARD...DAYTIME HIGHS TOMORROW WILL BE SUBJECT TO ABOVE MENTIONED UNCERTAINTIES. STILL...EXPECT SOUTHERN PORTIONS TO RETURN TO THE LOWER 90S...NORTHERN SECTIONS SHOULD EASILY MAKE IT INTO THE MID AND UPPER 80S. JD/81 THE WEATHER PATTERN FOR ALABAMA BECOMES LARGELY SUMMERLIKE FROM MONDAY ONWARD...WITH THE EASTERN EXTENSION OF THE SUBTROPICAL RIDGE BEING THE MAIN INFLUENCE. DAILY SENSIBLE WEATHER DETAILS WILL TEND TO BE DRIVEN BY SMALLER SCALE PROCESSES...AND THEREFORE WILL NOT TRY TO GET TOO INVOLVED WITH ANY SPECIFICS. LOW LEVEL THICKNESS TOOLS SUGGEST THAT ONGOING FORECAST OF UPPER 80S TO MID 90S FOR HIGH TEMPS IS STILL VALID...AND WILL NOT MAKE ANY MAJOR CHANGES. THUNDERSTORMS...MAINLY OF A DIURNAL NATURE...WILL BE ISOLATED AT MOST DURING THIS PERIOD AS WELL. LONG RANGE GLOBAL MODELS HINT AT A POTENTIAL FOR MORE ORGANIZED RAINFALL TOWARD THE END OF THE WEEK...AS AN UPPER LEVEL TROF SCOOTS ACROSS JUST TO OUR NORTH. IF THAT REMAINS THE CASE IN LATER RUNS...WE CAN RAMP UP THE POPS ACCORDINGLY FOR THAT TIME FRAME. && .AVIATION...06Z TAF DISCUSSION. ONLY AVIATION CONCERN ATTM IS THE SHALLOW GROUND FOG AT ONE OF THE TYPICAL TROUBLE SPOTS...TCL. VIS ARE HOVERING BETWEEN LOW MVFR AND IFR AND WILL MOST LIKELY CONTINUE TO DO SO THROUGH THE REMAINDER OF THE OVERNIGHT. ALSO...SEEING ANB INCHING DOWN...AND INCLUDED TEMPO IFR FOR SEVERAL HOURS IN THE MORNING WITH PREVAILING HIGH END MVFR THROUGH THE OVERNIGHT. STILL HAVE TO WATCH BHM AND EET FOR SAME EFFECT AS THEY ARE DOWN A BIT AT THIS HOUR AS WELL. TOMORROW LOOK FOR SLOW MOVING BOUNDARY CROSSING THE AREA WITH AFTERNOON CB AND THUNDER AT THE NORTHERN SITES AND LEFTOVER SHOWERS AT MGM AND TOI. LINGERING LOW CLOUDS COULD ALSO PRESENT A PROBLEM AFTER SUNSET. 17/KLAWS && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CDT SAT MAY 31 2008 ALZ011>015-017>050-020000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AS A WEAK SURFACE BOUNDARY MOVES ACROSS CENTRAL ALABAMA. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERNS WITH THESE STORMS. ISOLATED STRONG STORMS MAY ALSO BE POSSIBLE MONDAY AFTERNOON AS A STALLED SURFACE BOUNDARY LINGERS ACROSS THE AREA. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY ON SUNDAY. 17/KLAWS
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121474, 121475, 121477, 121478.